Alert archive / Missouri / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 227, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Nov 9, 2000, 12:34 AM CST for Carter County, Missouri. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 9, 2000, 12:34 AM CST (06:34 UTC)
- Expired
- Nov 9, 2000, 1:00 AM CST
- In force
- 26 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Carter County, MO
The radar
The Paducah radar (KPAH), 197 km from the middle of the area, began a volume at 06:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.6 hours before the alert went out and 249 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 411 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 450 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
992
WUUS53 KPAH 090634
SVRPAH
MOC035-090700-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1234 AM CST THU NOV 9 2000
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CARTER COUNTY IN SOUTHEAST MISSOURI
* UNTIL 100 AM CST
* AT 1230 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF ELSINORE...OR ABOUT 13
MILES NORTH OF DONIPHAN...MOVING NORTH AT 50 MPH.
* LOCATIONS IN THE WARNING INCLUDE...
VAN BUREN
ELLSINORE
STRONG WIND AND LARGE HAIL ARE LIKELY. MOVE INTO A STURDY PLACE OF
SHELTER AND STAY AWAY FROM WINDOWS.
LAT...LON 3685 9124 3683 9102 3683 9069 3696 9074
3712 9094
DHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 8, 1:40 PM CST, 10 hours 54 minutes earlier.
Area forecast discussion, Nov 8, 1:40 PM CST, 10 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CST WED NOV 8 2000 NEW 12Z MODEL RUNS ARE DEEPER AND FARTHER WEST WITH THE SURFACE AND UPPER LEVEL SYSTEMS. THIS IS ESPECIALLY TRUE OF THE NGM/ETA...WHICH TRACK THE SURFACE LOW OVER CGI AROUND 12Z. AVN IS SIMILAR...TAKING LOW OVER PAH AROUND 12Z. PER HPC DISCUSSIONS...THE STRONGER THAN PROGGED 500 MB COLD CORE WITH THIS SYSTEM /-27 AT EL PASO/ SUPPORTS THE DEEPER INTENSITY FCST. GIVEN THE NEW MODEL TRENDS...PARTS OF WEST KENTUCKY WILL BE IN THE WARM SECTOR OVERNIGHT. 60 DEGREE SURFACE DEW POINTS ARE AS CLOSE AS BNA AT 19Z. INSTABILITY WILL BE MARGINAL...BUT MOISTURE AND WIND FIELDS WILL BE VERY IMPRESSIVE. GREATEST RISK FOR CONVECTION WILL BE TOWARD MORNING...AS 500 MB COLD CORE /NEAR MINUS 20/ APPROACHES SE MISSOURI. ELEVATED CONVECTION...ALTHOUGH ISOLATED...CAN ALSO BE EXPECTED IN THE COLDER AIR...AS KLZK RADAR SHOWED THIS MORNING. WILL LIKELY MENTION THUNDER ALL ZONES TONIGHT...WITH STRONGER MENTION IN THE EAST. WILL ALSO KEEP MENTION OF HEAVY RAIN IN SOME EASTERN ZONES TONIGHT. MODELS ARE MORE PRONOUNCED WITH A MID LEVEL DRY INTRUSION...WHICH IS PROGGED TO MOVE NORTH ACROSS THE FA THURSDAY MORNING. THIS FEATURE WILL LIKELY CUT OFF THE ORGANIZED PRECIP DURING THE MORNING. EXPECT SCATTERED SHOWERS IN THE AFTERNOON DUE TO STRONG CYCLONIC CURVATURE AND COLD AIR ADVECTION BEHIND THE SFC LOW. SURFACE WINDS WILL BE RATHER GUSTY IN THE WAKE OF THE DEEPENING SURFACE LOW...ESPECIALLY ACCORDING TO ETA PROGS. FOR TEMPERATURE GUIDANCE...NGM AND AVN MOS ARE VERY SIMILAR AT PAH/EVV AND WILL FOLLOW. IN THE EXTENDED PERIOD...MRF HAS BEEN SIGNALLIN`G A TREND TOWARD A FLATTER...MORE ZONAL FLOW PATTERN. THIS MAY BE THE LAST OF THE STRONG SYSTEMS COMING OUT OF THE SOUTHERN PLAINS/WESTERN GULF REGION. .PAH...NONE. MY
Nearby
Severe Thunderstorm Warnings in Missouri, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.